Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 9, 2006, 2:46 PM MDT for Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2006, 2:46 PM MDT (20:46 UTC)
- Expired
- Jul 9, 2006, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 092050 FFWGLD COC017-092345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 246 PM MDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 545 PM MDT * AT 244 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURING IN CHEYENNE WELLS. WATER WAS FLOWING IN SOME STREETS AT A DEPTH OF SIX TO EIGHT INCHES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEYENNE WELLS THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 169. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MOST OF THE NIGHT. AS A RESULT...ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3861 10316 3862 10206 3904 10205 3902 10315 $$ BULLER
2 follow-up statements
000 WGUS73 KGLD 092215 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 413 PM MDT SUN JUL 9 2006 COC017-092345- CHEYENNE CO- 413 PM MDT SUN JUL 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR CHEYENNE COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE WARNED AREA. LAW ENFORCEMENT REPORTS THAT SEVERAL COUNTY ROADS ARE UNDER WATER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AROYA AND ARAPAHOE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 169. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3861 10316 3862 10206 3904 10205 3902 10315 $$ BULLER
000 WGUS73 KGLD 092347 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT SUN JUL 9 2006 COC017-092355- CHEYENNE CO- 545 PM MDT SUN JUL 9 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CHEYENNE COUNTY... HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED. LIGHT TO MODERATE RAINFALL CAN STILL BE EXPECTED THROUGH THIS EVENING. IF HEAVY RAINFALL REDEVELOPS...ANOTHER WARNING MAY BE TUNED. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION. LAT...LON 3861 10316 3862 10206 3904 10205 3902 10315 $$ BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:23 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT SUN JUL 9 2006
.DISCUSSION...16Z WATER VAPOR IMAGERY INDICATED SHORT WAVE TROUGH
LIFTING NORTH ACROSS NORTHERN NEW MEXICO. SYSTEM THAT WAS OVER THE
FOUR CORNERS YESTERDAY HAS WAS ENTERING THE NEBRASKA PANHANDLE...BUT
WAS RATHER POORLY DEFINED. MODELS INITIALIZED REASONABLY WELL...BUT
PREFERRED NAMS SLIGHTLY MORE DEFINED H5 TROUGH OVER COLORADO. NONE OF
THE SHORT RANGE MODELS HAVE BEEN DOING WELL WITH MORNING
ACTIVITY...AND ARE ALL MUCH TO FAR SOUTH WHEN COMPARED TO RADAR
MOSAICS...WITH THE NGM ACTUALLY DOING THE BEST WITH MORNING ACTIVITY.
WITH SUCH WEAK FORCING AND POORLY DEFINED FEATURES...HARD TO REALLY
PICK ANY MODEL THATS DOING A GREAT JOB ATTM...HOWEVER GFS HAS A
RATHER DIFFERENT LOOK WITH ITS HANDLING OF MONDAY TUESDAY SYSTEM
THAN ITS LAST FEW RUNS...WITH THE NAM COMING MORE IN LINE WITH
YESTERDAYS PREFERRED SOLUTION...SO WILL LEAN MORE IN THIS DIRECTION
WITH THE FORECAST.
TONIGHT...PRIMARY FORECAST CONCERN WILL ONCE AGAIN CENTER AROUND
PRECIPITATION CHANCES. CONVECTION ALREADY BEGINNING TO DEVELOP ACROSS
SOUTHWEST CWA AS SFC HEATING HAS ALLOWED THE SURFACE TO REACH
CONVECTIVE TEMPERATURES. WEAK CONVERGENCE BOUNDARY DRAPED ACROSS
THIS AREA STRETCHING EAST BACK TO KHLC. BOUNDARY WILL SLOWLY LIFT
NORTH IN RESPONSE TO APPROACHING H5 TROUGH AND THINK THIS WILL BE THE
MAIN FOCUS FOR CONVECTION EARLY. H7 DEFORMATION/CONVERGENCE FIELD
EXPECTED TO DEVELOP ACROSS THE AREA OVERNIGHT AIDED BY A BROAD AREA
OF ISENTROPIC ASCENT. THINK WE WILL SEE SFC BASED THUNDERSTORMS
EARLY ALONG THE BOUNDARY AS IT LIFTS NORTH...AND THEN MORE ELEVATED
CONVECTION DEVELOPING NEAR THE H7 DEFORMATION ZONE OVERNIGHT. STORM
MOTIONS FASTER THAN PREVIOUS DAYS...BUT WITH HIGH PWS HEAVY RAIN
STILL A THREAT AND WILL KEEP FLOOD WATCH GOING. RADAR ESTIMATES
APPEAR PRETTY ACCURATE LAST NIGHT ACROSS KIT CARSON COUNTY WITH A FEW
AREAS OF OVER 2 INCHES. WITH MORE SLOW MOVING THUNDERSTORMS MOVING
INTO THE AREA...AM GOING TO EXPAND THE FLOOD WATCH TO INCLUDE KIT
CARSON COUNTY. FARTHER EAST...AREA OF HEAVY RAIN HAS ALREADY FALLEN
IN NORTHERN GOVE COUNTY...SO FLASH FLOOD THREAT WILL EXIST IN THIS
AREA AS WELL. HOWEVER HEAVY RAIN FELL IN VERY SMALL AREA AND
SURROUNDING AREA FLASH FLOOD GUIDANCE GREATER THAN TWO INCHES SO
WILL HOLD OF AN WATCH AT THE MOMENT.
MONDAY-TUESDAY...H7 TROUGH/DEFORMATION ZONE WILL BE LIFTING NORTH
OUT OF THE CWA DURING THE MORNING HOURS. DESPITE THE WEAK SUBSIDENCE
BEHIND THIS SYSTEM...SOUNDINGS SHOW NOT MUCH HEATING IS NEEDED IN
ORDER TO REACH CONVECTIVE TEMPS. WITH THE TREND OF THE LAST FEW
DAYS...HARD TO REALLY FINE TUNE POPS MUCH AND HAVE BROAD BRUSHED
CHANCE POPS FOR THE MOST PART. STRONGER SHORTWAVE TROUGH WILL EJECT
ACROSS THE AREA IN THE LATE AFTERNOON AND EARLY EVENING AND THINK
THE MOST WIDE SPREAD CHANCE FOR PRECIPITATION WILL BE MONDAY NIGHT.
TROUGH IS STILL LINGERING AROUND THE AREA ON TUESDAY SO WILL HOLD ON
TO SOME POPS EARLY BEFORE SUBSIDENCE AND CLEARING SETS IN.
IN THE EXTENDED...MODELS ARE CONTINUING THERE RECENT TREND OF
BUILDING STRONG RIDGE ACROSS THE CENTRAL PLAINS. THIS REMAINS IN
LINE WITH CURRENT FORECAST WHICH WILL CONTINUE TO BE HOT AND DRY.
LOOKS LIKE WE MAY HAVE SEVERAL DAYS IN THE UPPER 90S TO LOW 100S
ESPECIALLY THURSDAY AND FRIDAY. MODELS HINTING AT WEAK TROUGH
PASSING THROUGH THE RIDGE ON FRIDAY/SATURDAY. HOWEVER WITH SUCH A
WEAK FEATURE AT THAT TIME RANGE...CONFIDENCE TO LOW TO MENTION ANY
PRECIP ATTM.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
COZ091-092.
&&
JRMHazardous weather outlook, Jul 9, 10:54 AM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT SUN JUL 9 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1154 AM CDT SUN JUL 9 2006 /1054 AM MDT SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING FROM KIT CARSON COLORADO TO OBERLIN KANSAS. PLENTY OF MOISTURE IS IN PLACE WITH DEWPOINTS WELL INTO THE 60S...BUT DAYTIME HEATING AND SHEAR WILL BE SOMEWHAT LIMITED. AS A RESULT...STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE AREAS OF BRIEF HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR CHEYENNE COUNTY COLORADO WHERE HEAVY RAINS HAVE OCCURRED THE PAST SEVERAL DAYS. ANY STORMS THAT DO FORM WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY TUESDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...BUT AREAS OF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:15 AM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson | 21 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.